Doctors Lounge - Oncology AnswersBack to Oncology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/21/2017.
Forum Name: Lymphoma
|neverone - Fri Oct 14, 2005 4:02 am||
I'm very worried and was hoping to find some help here. I am a 23 year old female and I am having health issues I have never had.
For six weeks, I've had a red itchy rash resembling a cross between heat rash and hives over all of my trunk and back, and it's progressively moved to my legs, hands , arms, neck and face. It's terribly itchy and has not responded to any OTC meds or creams. My new doctor gave me a shot of cortizone and a course of prednizone, along with Allegra, and the rash still didn't respond. I returned, and he gave me another shot of cortizone and another course of prednizone. Still no response, in fact, it's spreading now.
In the past three weeks, I have started to have other issues. Fatigue, irregular menses (which I realize could be from the steriods,) fever off and on, night sweats that I wake from terribly itchy, and swollen, painful axillary lymph nodes on my left side. Slight swelling on my left side and occasional (this is strange) goosebumps on my left quad only.
(I have hx of problems with my L breast, I am screened for CX every six months with a mammogram and ultrasound because 1.5 years ago it was discovered that I had some irregular masses that require to be followed closely.)
Could the strong steriods have lowered my immune system to the point that I triggered this? Tonight, when I Google'd my symptoms together (swollen armpit lymph node itchy rash fatigue fever) there were pages and pages of HL and NHL sites. I had not even considered the possibility of CX before.
Please help my alleviate my fears...
|Theresa Jones, RN - Sun Dec 18, 2005 7:04 am||
Have you had any labwork or other diagnostic studies aside from the mamogram and ultrasound of the breast monitoring for breast mass changes?
Following infection lymph nodes occasionally remain permanently enlarged, though they should be non-tender, small (less the 1 cm), have a rubbery consistency and none of the characteristics described for malignancy or for infection. These are also known as 'Shotty Lymph nodes'.
Infected Lymph nodes however, tend to be:
Firm, tender, enlarged and warm. Inflammation can spread to the overlying skin, causing it to appear reddened.
Lymph nodes harboring malignant disease tend to be firm, non-tender, matted (ie, stuck to each other), fixed (ie, not freely mobile but rather stuck down to underlying tissue), and increase in size over time.
Axillary lymph nodes located in the axillae (arm pits). It drains the arm, thoracic wall, breast. Common causes of enlargement include infections, cat-scratch disease, lymphoma, breast cancer, silicone implants, brucellosis, melanoma.
Have you had any unintentional weight loss as well?
Taking into consideration that you have symptoms of fever, night sweats, fatigue, unexplained rash, I would strongly urge you to contact your physician for an evaluation and have labwork to rule out specific illnesses as well as diagnostic studies to evaluate the axillary lymph node enlargement.
Theresa Jones, RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.